MAUDE Adverse Event Report: CARDINAL HEALTH MAGELL INSULIN 1/2ML 29GX1/2; SYRINGE, PISTON

CARDINAL HEALTH MAGELL INSULIN 1/2ML 29GX1/2; SYRINGE, PISTON
Model Number 8881892950
Medical Device Problem Code Nonstandard Device (1420)
Health Effect - Clinical Code Needle Stick/Puncture (2462)
Date of Event 07/29/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An investigation is currently underway.Upon completion, the results will be forwarded.
 
Event or Problem Description
The customer reported that the defective needle caused a nurse to get stuck as the needle went through the cap as well as a syringe with two needles.
 
Additional Manufacturer Narrative
The device history record (dhr) for lot 212236x was reviewed.This product was manufactured and packaged on april 6-8, 11-15, 2022.During the manufacturing of the syringe assemblies and during the packaging of this lot, samples were visually inspected and physically tested with no issues recorded relating to this report.The dhr for the lot control indicates that product and specification requirements were met with no non-conforming product identified relating to this customer report.One photograph was received for product analysis.The photo shows a 1/2ml magellan small safety syringe.Two cannulas can be observed sticking out of the top of the safety shield.One of the cannulas is bent/canted and the second cannula is not positioned correctly in the syringe and the cannula is kinked.The issue of double cannula and bent cannula can be confirmed.The manufacturing site maintains material verification processes.The cannula must pass an inspection and certification review before they are released to the floor for production.All lots of hypodermic needles tubing meet the requirements defined in international standard iso 9626 stainless steel needle tubing for manufacture of medical devices.The assembly machine for this product line is equipped with cameras, vision systems and detection sensors that check the cannula and its assembly into the barrel.During production, the processing equipment is checked regularly to verify that the detection systems are functioning properly.Process inspectors are required to conduct visual and physical evaluations at prescribed intervals and cannot release product unless the required aql has been met per the specification.Based on the available information, an exact root cause could not be determined.However, a quality alert will be distributed to the appropriate quality and manufacturing personnel to heighten the awareness of the issue.At this time, no further actions will be initiated.This complaint will be used for tracking and trending purposes.

Brand Name
MAGELL INSULIN 1/2ML 29GX1/2
Common Device Name
SYRINGE, PISTON
Manufacturer (Section D)
CARDINAL HEALTH
777 west street
mansfield MA 02048
Manufacturer (Section G)
CARDINAL HEALTH
1222 sherwood rd
norfolk NE 68701
Manufacturer Contact
jill saraiva
777 west street
mansfield, MA 02048
5086183640
MDR Report Key15254902
Report Number1915484-2022-01288
Device Sequence Number12434307
Product Code FMF
UDI-Device Identifier10884521005945
UDI-Public10884521005945
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/20/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model Number8881892950
Device Catalogue Number8881892950
Device Lot Number212236X
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/29/2022
Supplement Date Received by Manufacturer07/29/2022
Initial Report FDA Received Date08/18/2022
Supplement Report FDA Received Date09/20/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device A
Patient Sequence Number1
Patient SexUnknown